Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Is it safe to take zoloft along with seroquel?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Information regarding Zoloft and Seroquel together? This is for an 11 year old boy. Thinking doc prescribed the seroquel for sleep. Is this safe? should we get a second opinion?
Posted Mon, 4 Mar 2013 in Medicines and Side Effects
Answered by Dr. S Patra 32 minutes later

Thanks for writing to us. I am happy to help you.

The following information about above said drugs will be very much useful to you.

1) ZOLOFT- It contains sertraline, an antidepressant in the group of selective serotonin reuptake inhibitors (SSRIs).

It is used to treat depression, obsessive-compulsive disorder (OCD), panic/ anxiety disorder, effect includes nausea, vomiting, diarrhea, loss of appetite, hallucination, headache, overactive reflexes, tremors, memory problems, weakness, breathing difficulty, fever, sweating etc.

2) SEROQUEL- It contains quetiapine, an anti psychotic medicine. It is used to treat schizophrenia or bipolar disorder (manic depression) in children 11-13 years old.

Side effects include stiff muscles, high fever, sweating, confusion, tremors, jerky movements, swallowing difficulty, problems with speech, mask-like face, blurred vision, eye pain, increased thirst and urination, hungry, weakness, nausea/ vomiting or flu like symptoms etc.

Here, you need to consult with his treating doctor regarding this before starting these type of medication to your son. Dose adjustment & safety of drugs depend on severity of the disease or other associated underlying factors. In addition, you may take one psychiatric opinion.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish good health for your son.

Dr Soumen.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor